Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compatible group topologies

Author: Kevin J. Sharpe
Journal: Proc. Amer. Math. Soc. 53 (1975), 237-239
MSC: Primary 22A05
MathSciNet review: 0396830
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two topologies defined on some space are compatible if they contain in common a Hausdorff topology. The following result is proved for two compatible group topologies $ {\mathcal{A}_1}$ and $ {\mathcal{A}_{_2}}$. Suppose $ {\mathcal{A}_1}$ is locally compact and $ {\mathcal{A}_2}$ is locally countably compact, and there is a non-void $ {\mathcal{A}_2}$-open set contained in some $ {\mathcal{A}_1}$-Lindelöf set. Then $ {\mathcal{A}_1} \subseteq {\mathcal{A}_2}$. This result is a stronger version of a theorem by Kasuga, in which two group topologies are shown to be equal if both of them are locally compact and $ \sigma $-compact, and they are compatible.

References [Enhancements On Off] (What's this?)

  • [1] K. Bichteler, Locally compact topologies on a group and the corresponding continuous irreducible representations, Pacific J. Math. 31 (1969), 583-593. MR 41 #394. MR 0255734 (41:394)
  • [2] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol I: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [3] T. Kasuga, On the isomorphism of topological groups, Proc. Japan Acad. 29 (1953), 435-438. MR 16, 112. MR 0063380 (16:112d)
  • [4] K. J. Sharpe, Relationships between group topologies, Ph. D. Thesis, La Trobe University, Melbourne, 1974 (unpublished).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A05

Retrieve articles in all journals with MSC: 22A05

Additional Information

Keywords: Compatible group topologies, comparable group topologies, $ \sigma $-compact topological groups
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society